Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 36, NWS Honolulu, HI

September 20, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Sep 20, 2007, 9:08 AM HST for Hawaii County, Hawaii. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2007, 9:08 AM HST (19:08 UTC)
Expired
Sep 21, 2007, 6:00 AM HST
In force
21 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 7.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 201908
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
908 AM HST THU SEP 20 2007

...WIND ADVISORY FOR BIG ISLAND SUMMITS THROUGH 6 AM FRIDAY...

.OVERVIEW...STRONG HIGH PRESSURE TO OUR NORTHEAST...COMBINED WITH
A WEAK TROUGH TO OUR WEST...HAS BROUGHT STRONG WINDS TO THE BIG
ISLAND SUMMITS. THESE WINDS WILL PERSIST UNTIL EARLY FRIDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

HIZ028-210815-
/O.NEW.PHFO.WI.Y.0036.070920T1908Z-070921T1600Z/
BIG ISLAND SUMMITS-
908 AM HST THU SEP 20 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. 

EAST TO SOUTHEAST WINDS WILL BE 30 TO 35 MPH...WITH HIGHER
GUSTS...THROUGH TONIGHT.

$$

BIRCHARD
3 follow-up statements
000 
WWHW70 PHFO 210149
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
349 PM HST THU SEP 20 2007

...WIND ADVISORY FOR BIG ISLAND SUMMITS THROUGH 6 AM FRIDAY...

.OVERVIEW...STRONG HIGH PRESSURE TO OUR NORTHEAST...COMBINED WITH
A WEAK TROUGH TO OUR WEST...IS BRINGING STRONG WINDS TO THE BIG
ISLAND SUMMITS. THESE WINDS WILL PERSIST UNTIL EARLY FRIDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

HIZ028-211430-
/O.CON.PHFO.WI.Y.0036.000000T0000Z-070921T1600Z/
BIG ISLAND SUMMITS-
349 PM HST THU SEP 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

EAST TO SOUTHEAST WINDS WILL BE 30 TO 40 MPH...WITH HIGHER 
GUSTS...THROUGH TONIGHT.

$$

BIRCHARD
000 
WWHW70 PHFO 211410
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
410 AM HST FRI SEP 21 2007

...WIND ADVISORY FOR BIG ISLAND SUMMITS WILL BE ALLOWED TO EXPIRE
AT 6 AM...

HIZ028-211600-
/O.CON.PHFO.WI.Y.0036.000000T0000Z-070921T1600Z/
BIG ISLAND SUMMITS-
410 AM HST FRI SEP 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS
MORNING...

WINDS AT THE SUMMITS HAVE BEEN DROPPING OVER THE PAST FEW HOURS...
AND WILL LIKELY REMAIN BELOW ADVISORY CRITERIA DURING THE DAYLIGHT
HOURS TODAY. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON
SCHEDULE AT 6 AM.

$$
R BALLARD
000 
WWHW70 PHFO 211558
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
558 AM HST FRI SEP 21 2007

HIZ028-211700-
/O.EXP.PHFO.WI.Y.0036.000000T0000Z-070921T1600Z/
BIG ISLAND SUMMITS-
558 AM HST FRI SEP 21 2007

...WIND ADVISORY WILL EXPIRE AT 6 AM HST EARLY THIS MORNING...

WINDS AT THE SUMMITS HAVE DROPPED BELOW ADVISORY CRITERIA...AND
ARE EXPECTED TO REMAIN BELOW CRITERIA DURING THE DAYLIGHT HOURS
TODAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Sep 20, 4:00 AM HST, 5 hours 8 minutes earlier.

Area forecast discussion, Sep 20, 4:00 AM HST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST THU SEP 20 2007

.SYNOPSIS...
TRADE WIND WEATHER WILL CONTINUE THROUGH THE NEXT SEVEN
DAYS...THANKS TO HIGH PRESSURE FAR NORTH OF THE ISLANDS. TRADE WIND
SPEEDS WILL DECREASE THROUGH TODAY AS THIS HIGH PRESSURE WEAKENS.
CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...BUT A FEW
SHOWERS WILL REACH LEEWARD AREAS AS WELL DURING THE NIGHTS AND
MORNINGS.

&&

.DISCUSSION...
THE HIGH FAR NORTH OF THE MAIN HAWAIIAN ISLANDS HAS BEGUN TO WEAKEN
THIS MORNING. LOCATED NEAR 42N150W...THIS 1035 MB HIGH IS FORECAST
TO CONTINUE TO GRADUALLY WEAKEN AND DRIFT EASTWARD THROUGH THE
WEEKEND. AS THE PRESSURE GRADIENT ACROSS THE ISLANDS SLACKENS...
TRADE WIND SPEEDS WILL WEAKEN AS WELL. HOWEVER...WE WILL LIKELY
REMAIN ABOVE SMALL CRAFT ADVISORY THRESHOLDS ACROSS AT LEAST SOME
PORTION OF HAWAIIAN WATERS THROUGH THE DAY TODAY. MODERATE TO FRESH
TRADE WINDS WILL RETURN BY THE WEEKEND AND LAST THROUGH THE REST OF
THE FORECAST PERIOD.

WHILE WEAKENING...MODELS SHOW THE HIGH WILL REMAIN THE DOMINANT
SURFACE WEATHER FEATURE IN THE CENTRAL NORTH PACIFIC THROUGH THE
FORECAST PERIOD. SATELLITE LOOPS SHOW EMBEDDED BANDS OF CLOUDS AND
MOISTURE UPWIND FROM THE MAIN ISLANDS. ONE SUCH BAND IS 30 TO 60
MILES TO OUR NORTHEAST. POP AND QPF GRIDS HAVE BEEN ALTERED FOR THIS
MORNING TO ACCOUNT FOR SLIGHTLY GREATER SHOWER COVERAGE. SHOWER
COVERAGE ACROSS THE ISLANDS WILL FLUCTUATE AS THESE BANDS PASS OVER
THE ISLANDS...BUT THE BASIC TRADE WIND DISTRIBUTION OF CLOUDS AND
SHOWERS...FAVORING WINDWARD AND MAUKA AREAS...WILL REMAIN
UNCHANGED.

MODELS CONTINUE TO DEVELOP AN UPPER LOW JUST WEST OF THE ISLANDS
TODAY THROUGH FRIDAY...WITH AN ASSOCIATED 65 TO 75 MPH SOUTHWESTERLY
JET ACROSS KAUAI FRIDAY AND SATURDAY. HOWEVER...GFS DOES NOT SQUEEZE
ANY ENHANCED RAINFALL OUT OF THIS UPPER LEVEL FEATURE. WE WILL KEEP
THE CURRENT GRID STRUCTURE INTACT FOR NOW...BUT WE MAY BUMP POPS AND
QPF UP A BIT FOR FRIDAY AND SATURDAY IF MODELS BEGIN TO FORECAST
ADDITIONAL RAINFALL.

&&

.MARINE...
WINDS ARE BEGINNING TO DECREASE ACROSS HAWAIIAN WATERS...BUT MUCH OF
THE AREA IS STILL SEEING 25 KT SUSTAINED WINDS OR HIGHER. SMALL
CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL CHANNELS...KAUAI NORTHWEST
WATERS...MAALAEA BAY AND FOR WATERS SOUTH OF THE BIG ISLAND THROUGH
THIS AFTERNOON. A HIGH SURF ADVISORY ALSO REMAINS IN EFFECT THROUGH
THIS AFTERNOON FOR EAST FACING SHORES DUE TO WIND WAVES PRODUCING 5
TO 8 FT SURF.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM TODAY FOR EAST FACING SHORES OF KAUAI
OAHU MAUI MOLOKAI AND THE BIG ISLAND.

SMALL CRAFT ADVISORY FROM UNTIL 6 PM TODAY FOR ALL CHANNELS...KAUAI
NORTHWEST WATERS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND.

&&

POWELL

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.